Alert archive / Wyoming / Red Flag Warnings in 2008
Red Flag Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 27, 2008, 2:36 AM MDT. It took effect at Aug 27, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2008, 2:36 AM MDT (08:36 UTC)
- In effect from
- Aug 27, 2008, 12:00 PM MDT
- Expired
- Aug 27, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 270836 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 236 AM MDT WED AUG 27 2008 ...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR TODAY... .STRONG WEST FLOW ALOFT WILL CONTINUE ACROSS THE NORTHERN ROCKY MOUNTAINS TODAY. THESE STRONGER WINDS WILL MIX TO THE SURFACE DURING THE AFTERNOON AND EARLY EVENING HOURS. ADDITIONALLY...A MUCH DRIER AIR MASS WILL MOVE IN TODAY. THE COMBINATION WILL CREATE ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN AND NORTHERN PORTIONS OF THE DISTRICT. WYZ291-293-294-280300- /O.UPG.KCYS.FW.A.0006.080827T1800Z-080828T0200Z/ /O.NEW.KCYS.FW.W.0011.080827T1800Z-080828T0300Z/ EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 236 AM MDT WED AUG 27 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ALTHOUGH TEMPERATURES WILL BE COOLER TODAY...SURFACE DEWPOINTS WILL DECREASE. CONSEQUENTLY...AS WEST WINDS STRENGTHEN TO 20 TO 30 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON AND EARLY EVENING...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ RUBIN
2 follow-up statements
000 WWUS85 KCYS 272030 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT WED AUG 27 2008 ...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON INTO THIS EVENING... .STRONG WEST FLOW ALOFT WILL CONTINUE ACROSS THE NORTHERN ROCKY MOUNTAINS THIS AFTERNOON AND EVENING. A DRY AIRMASS WILL CONTINUE TO MOVE ACROSS THE AREA. THE COMBINATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN AND NORTHERN PORTIONS OF THE DISTRICT. WYZ291-293-294-280300- /O.CON.KCYS.FW.W.0011.000000T0000Z-080828T0300Z/ EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 230 PM MDT WED AUG 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS EVENING. WINDS WILL BE OUT OF THE WEST AT 20 TO 30 MPH WITH GUSTS OVER 40 MPH. RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT...BUT WILL BEGIN TO RISE AROUND MID EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DAUGHERTY
000 WWUS85 KCYS 280254 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 854 PM MDT WED AUG 27 2008 WYZ291-293-294-280400- /O.EXP.KCYS.FW.W.0011.000000T0000Z-080828T0300Z/ EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 854 PM MDT WED AUG 27 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. FIRE WEATHER CONDITIONS HAVE IMPROVED SUBSTANTIALLY THIS EVENING AS TEMPERATURES HAVE DROPPED AND SUBSEQUENT RELATIVE HUMIDITIES HAVE RECOVERED ABOVE CRITICAL THRESHOLDS. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ HAHN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 26, 8:27 PM MDT, 6 hours 9 minutes earlier.
Area forecast discussion, Aug 26, 8:27 PM MDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
827 PM MDT TUE AUG 26 2008
.UPDATE...
THE COLD FRONT EXTENDED FROM NEAR LARAMIE TO JUST NORTH OF
ALLIANCE AROUND SUNSET. THIS FRONT WILL ACCELERATE SOUTH OVER THE
NEXT 2 TO 3 HOURS...MAKING IT THROUGH THE ENTIRE CWA BY AROUND
MIDNIGHT. OVERALL CONVECTION HAD A DIFFICULT TIME OVERCOMING THE
CAP EARLIER THIS EVENING. THERES ALWAYS AN EXCEPTION OF
COURSE...AND THAT EXCEPTION WAS A SUPERCELL THAT DEVELOPED ACROSS
DAWES AND BOX BUTTE COUNTIES. HAD NUMEROUS REPORTS OF QUARTER OR
LARGER HAIL IN AND AROUND THE COMMUNITY OF ALLIANCE. CONVECTION IS
DONE FOR THE MOST PART...SO HAVE TRENDED POPS DOWNWARD THROUGH
THE REST OF THE EVENING. LEFT A FEW POPS IN NEAR THE COLORADO
BORDER AND THE EASTERN ROW OF COUNTIES. OTHERWISE GOING FORECAST
IN GOOD SHAPE.
&&
AVIATION...
VFR CONDITIONS WILL BE OVER THE REGION TONIGHT AND WEDNESDAY WITH
NO IMPACTS ON AREA TERMINALS.
&&
FIRE WEATHER...
HAVE ALLOWED PREVIOUSLY ISSUED RED FLAG WARNING TO EXPIRE ON
SCHEDULE AT 8 PM. ANOTHER CRITICAL FIRE WEATHER DAY WILL BE
POSSIBLE TOMORROW AS VERY DRY LOW LEVELS COMBINE WITH WESTERLY
WINDS IN EXCESS OF 30 MPH AT TIMES. THEREFORE A FIRE WEATHER WATCH
HAS BEEN ISSUED FOR FIRE WEATHER ZONES 291...293...AND 294 FOR
WEDNESDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 130 PM MDT TUE AUG 26 2008/
SHORT TERM...TONIGHT THRU THU...COLD FRONT DRPG S INTO CNTRL WY
EARLY THIS AFTN WHILE LEE TROF SHIFTS E INTO FAR WRN NEB PNHNDL.
BETTER MSTR REMAINS OVER THE PANHANDLE...AND WITH SOME WEAK SHWRS
ALREADY GOING UP ALONG THE LEE TROF NEAR PINE BLUFFS...EXPECT MOST
OF THE ACTIVITY LATER THIS AFTN INTO THIS EVENING OVER THE PNHNDL...
ESPCLY FROM CDR S TO IBM-SNY AREAS. SLIGHT RISK AREA LOOKS GOOD FOR
NOW AS EXPECT MORE STORMS TO DVLP NEWD ALONG LEE TROF AND COLD FRONT.
MOST STORMS SHOULD BE EAST OF AREA BY 10 PM OR SO AS COLD FRONT
CONTS TO BARREL SWD THIS EVENG. COOLER AND CLEARING OVERNIGHT WITH
DCRSG WINDS. A TRAILING WEAK UPPER TROF WILL BRUSH ACROSS THE
REGION ON WED WITH MAINLY SOME MID/HIGH CLDS. IT WILL BE COOLER ON
WED MAINLY EAST OF THE LARAMIE RANGE INTO NEB. THIS TRAILING UPPER
FTR WILL HELP DRIVE A SECONDARY SURGE OF COOL AIR SWD THRU THE
REGION ON WED NIGHT...WITH ANY PCPN STAYING TO OUR N AND E. THU MAY
END UP BEING A FEW DEGS COOLER THAN WED IN MANY AREAS...BUT SKIES
SHOULD BE MOSTLY SUNNY WITH A DRY NW FLOW ALOFT.
LONG TERM...THU NIGHT THROUGH TUE...UPPER RIDGE AXIS WILL MOVE
ACROSS THE CWA FRIDAY WITH DOWNSLOPE WINDS AT THE SURFACE. THIS
WILL RESULT IN DRY AND WARM CONDITIONS ACROSS THE FORECAST AREA. ON
SAT...SW FLOW WILL DEVELOP ALOFT AS AN UPPER TROUGH MOVES ONTO THE
WEST COAST. AIRMASS WILL REMAIN DRY AND WARM CONDITIONS WILL
CONTINUE OVER THE AREA. FOR SUN...SW FLOW WILL CONTINUE AS THE
UPPER TROUGH AXIS MOVES INTO THE INTER-MOUNTAIN WEST. THIS WILL
RESULT IN A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS...MAINLY WEST
OF THE LARAMIE RANGE...AS DISTURBANCES IN THE FLOW BEGIN TO MOVE
ACROSS THIS AREA. SIMILAR DAY ON MONDAY AS THE UPPER TROUGH AXIS
MOVES ACROSS THE CWA. MAY HAVE TO RAISE POPS EAST OF THE LARAMIE
RANGE AS THE SYSTEM APPROACHES. FINALLY FOR TUES...ZONAL FLOW WILL
OCCUR ACROSS THE FORECAST AREA WITH DOWNSLOPE WINDS AT THE SURFACE.
WILL CUT BACK POPS...SINCE UPPER TROUGH WILL MOVE WELL EAST OF THE
AREA. HIGH TEMPERATURES WILL BE 6 TO 8 DEGREES ABOVE NORMAL ON SAT
AND SUN...AND AROUND NORMAL FOR THE REST OF THE PERIOD.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 8 PM WEDNESDAY FOR
WYZ059-WYZ060-WYZ061-WYZ062-WYZ063-WYZ064.
NE...NONE.
&&
UPDATE/AVIATION/FIRE...HAHNHazardous weather outlook, Aug 26, 8:16 PM MDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 816 PM MDT TUE AUG 26 2008 NEZ001>003-019>021-054-055-WYZ059>070-280230- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 816 PM MDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEST WINDS WILL GUST TO 35 MPH AT TIMES ACROSS SOUTHERN AND EAST CENTRAL WYOMING ON WEDNESDAY AFTERNOON. THESE GUSTY WINDS WILL COMBINE WITH VERY DRY CONDITIONS TO CREATE THE POTENTIAL FOR ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS ACROSS CARBON...CONVERSE AND NIOBRARA COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:54 PM MDT | Fire Weather Watch | CYS | 7 hr |
Nearby
Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.